Even when taping down from one medication and then ramping up to another, it will take some time for new medication to work, especially if the old med wasn't working at all. Lexapro will take 3-4 weeks to really start working, but you may start to feel a little better after 1-2 weeks. It was a good med for me for at least 2 years, until I became tolerant of it. I then went to Cymbalta. Good Luck!View Thread
Oh my goodness, you've been through a lot recently. You should be proud that you've been able to keep it together as much as you have. I've taken both Lamictal and Wellbutrin and I don't think these meds should cause anxiety or racing thoughts. Lamictal is a mood stabilizer so maybe increasing that med might help. Wellbutrin is one of the more energizing anti-depressents, which you may be experiencing as anxiety. You could continue with Wellbutrin and maybe add a daily anti-anxiety med like Adivan or Zanax, or maybe a different anti-depressent would be better for you, like possible Lexapro or Cymbalta. Neither Wellbutrin or Lamitical are strong SSRI's (selective seretonin reuptake inhibitors) so maybe you need more of that. Whatever you decide, just make sure you follow the doctors orders when adding or changing meds. Cut yourself a little slack right now, you are dealing with a lot and it will take time for the medication to fully work. Too bad you wife won't do marriage counselling, it could be a big help for both of you. Good Luck!View Thread
It's good you remember that the Lexapro medication is going to take 3-4 weeks to work. It sucks, but stick it out. What anxiety med are you taking. I take Ativan which is a little like Xanex. Xanex made me too sleepy to take during the day but it might be a good one for you to help you sleep at night. After being treated for depression and anxiety for 15 years, I realize now that I had symptoms back when I was a teenager. My home life wasn't the greatest, but I wasn't abused. If you are pre-disposed to depression than just the stress of the teenage years can bring on symptoms at that age. Stick with the medications, even if you have to switch to another to find the right one. Ultimately that will help you the most. A good therapist is hard to find, but having someone to talk to is also important in your recovery so it might be worth your time to find one that works for you. Good Luck!View Thread
If she really has depression than the main issue is NOT her ex-husband. While external issues can trigger clinical depression and certainly make a person fell worse, the internal chemical and biological issues of her depression need to be controlled. You didn't mention if she is taking medication to help deal with her depressed feelings. It's great that you are there to listen to her and you sound very compassionate, your SO cause also get help by speaking to a trained therapist. You could encourage that or encourage her to see a psychiatrist for medication that could help. Realize that sometimes it's nice to be with someone and not have to talk about feelings. You could be someone that takes her mind away from her everyday struggles and just sits with her and maybe watches TV or reads a book.View Thread
Most likely you stopped taking your meds too quickly but also that you need meds. Your delirium sounds more like being unable to focus, ruminations, etc.
First thing, go see a quailfied psychiatrist. Not a therapist, not your general doctor, but an actual MD psychiatrist who can accurately diagnose and treat mental illness. Sometimes depression can get so bad you experience psychosis. Or maybe you have schitzophrenia. Whatever the diagnosis, a pychiastric will be the best place to start discovering what treatments are best for you. And BTW, marijuana is just going to make things worse for you. It messes with the chemistry of your brain and will mess with medication when you start taking it again. It will make you more depressed than you already are.View Thread
I've been on AD meds for many years and I'm now also taking Saphris in addition to Paxil. How exactly does this mood stabilizer work? I understand how AD meds inhibit the re-uptake of serotonin, norepinephrine, and dopamine, but how does Saphris work? I'm curious because the packaging says it's intended for bi-polar or schitzophrenia symptoms, but it works great on my depression. Don't worry about getting too technical because I'm well informed on the chemical and biological points of depression. Thanks!View Thread
How interesting I should read your post. I identified with almost all you had to say. I too, have had depression (currently being treated with meds and psychotherapy) for many years. I've also determined that one of the key ingredients to recovery is to expand my current support network. I have my husband, mom, and two sisters, but no close girlfriends.
My therapist pointed me to some support groups, but the people there tend to have serious personality issues. Other issues I find are that many woman like to go to the bar and drink, which I don't find very fun. Or women that are very materialistic and care too much for shopping or what they are wearing. It's hard to find close friends as we become older. My advise to you is what I tell myself, I just need to keep trying. I hope that eventually I will find a friend with whom I can share my thoughts and opinions and feel a sense of intimacy. It's hard to get out there though, especially when dealing with the not so normal issues of anxiety and depression that we feel.
I'm interested in what the doctor on this site has to say about your question: How am I to overcome my depression if I can't secure one of the most basic aspects of well-being?View Thread
The fact that you are not having major panic attacks and not feeling suicidal is a very good thing. Your medication is working. You could try (with docs ok) increasing your dose of Prozac, since you can take up to 60 mg of that stuff. Or try adding a mood stabilizer like Abilify or Lamictal. Or maybe you just need a new anti-depressant. Long ago I took Prozac and it helped for a good 3 years, but then my body grew tolerant of it. I switched to Lexapro and that also helped for at least 2 years. I'm now on Paxil and Saphris(a mood stabilizer) and getting good results. But remember too, meds won't get rid of all your symptoms. The very best is to take meds and see a therapist which would give you the best results. Having depression for almost 20 years, I can tell you that finding the right medication and a good therapist makes all the difference. Understand too that feeling a little flat is a side effect of the medication, but it's much better than feeling suicidal or having panic attacks. Just gotta take the bad with the good. Good Luck!View Thread
How you are describing your feeling right now sound a lot like clinical depression and anxiety. Or it may be post-partum depression if you recently had a baby and you just recently started feeling this way. Either way, there is help available. It would be best to see a psychiatrist, but a good family doctor could also start you on some medication that could help. Ativan is a medication that would help control your anxious feelings immediately. And a basic antidepressent would help manage your down and low feelings, but you have to take them for 3-4 weeks before you will see a big change in your outlook. Medication really can help. Millions of women suffer and get relief from depression and anxiety from medication. Make an appointment with a doctor you trust and be honest with them about how serious your feelings of depression and anxiety are for you. Good Luck.View Thread